Alert archive / North Carolina / Wind Advisories in 2009
Wind Advisory 5, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Dec 8, 2009, 9:10 PM EST for 31 counties in North Carolina. It took effect at Dec 9, 2009, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 9:10 PM EST (02:10 UTC)
- In effect from
- Dec 9, 2009, 6:00 AM EST
- Expired
- Dec 9, 2009, 9:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 896 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 090210 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 910 PM EST TUE DEC 8 2009 ...WINDY CONDITIONS EXPECTED ON WEDNESDAY... .WINDY CONDITIONS ARE EXPECT ON WEDNESDAY AS A STRONG AREA OF LOW PRESSURE ACROSS THE GREAT LAKES PRODUCES STRONG SOUTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-091100- /O.NEW.KRAH.WI.Y.0005.091209T1100Z-091209T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 910 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY. SOUTHWESTERLY WINDS ON WEDNESDAY WILL INCREASE TO BETWEEN 20 TO 25 MPH... WITH WIND GUSTS BETWEEN 30 TO 40 MPH EXPECTED. WINDS THIS STRONG COUPLED WITH SATURATED SOILS FROM RECENT RAINS MAY DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BSD
4 follow-up statements
000 WWUS72 KRAH 090916 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 416 AM EST WED DEC 9 2009 ...WINDY CONDITIONS EXPECTED ON WEDNESDAY... .WINDY CONDITIONS ARE EXPECTED TODAY AS A STRONG AREA OF LOW PRESSURE ACROSS THE GREAT LAKES PRODUCES STRONG SOUTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-091730- /O.CON.KRAH.WI.Y.0005.091209T1100Z-091209T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 416 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 TO 25 MPH TODAY... WITH WIND GUSTS BETWEEN 30 TO 40 MPH. WINDS THIS STRONG COUPLED WITH SATURATED SOILS FROM RECENT RAINS MAY DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMITH
000 WWUS72 KRAH 091600 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1100 AM EST WED DEC 9 2009 ...WINDY CONDITIONS EXPECTED ON WEDNESDAY... .WINDY CONDITIONS ARE EXPECTED TODAY AS A STRONG AREA OF LOW PRESSURE ACROSS THE GREAT LAKES PRODUCES STRONG SOUTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-092300- /O.CON.KRAH.WI.Y.0005.000000T0000Z-091209T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1100 AM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 TO 25 MPH TODAY... WITH WIND GUSTS BETWEEN 30 TO 40 MPH. WINDS THIS STRONG COUPLED WITH SATURATED SOILS FROM RECENT RAINS MAY DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KRAH 092231 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 531 PM EST WED DEC 9 2009 ...WINDY CONDITIONS EXPECTED THROUGH WEDNESDAY EVENING... .WINDY CONDITIONS ARE EXPECTED THROUGH THIS EVENING AS A STRONG AREA OF LOW PRESSURE ACROSS THE GREAT LAKES PRODUCES STRONG SOUTHWESTERLY WINDS ACROSS CENTRAL NORTH CAROLINA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-100200- /O.EXT.KRAH.WI.Y.0005.000000T0000Z-091210T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 531 PM EST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. SOUTHWESTERLY WINDS WILL CONTINUE TO GUST UP TO 35 TO 40 MPH THROUGH 9 PM THIS EVENING. WIND GUSTS THIS STRONG COUPLED WITH SATURATED SOILS FROM RECENT RAINS MAY CONTINUE TO DOWN TREES AND POWER LINES. NUMEROUS TREES HAVE ALREADY BEEN REPORTED DOWN ACROSS PORTIONS OF THE NORTHERN PIEDMONT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED... WHICH MAY DOWN TREES AND POWER LINES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BSD
000 WWUS72 KRAH 100201 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EST WED DEC 9 2009 ...WIND ADVISORY EXPIRES AT 9 PM... .WINDS HAVE DECREASED THIS EVENING BELOW WINDS ADVISORY CRITERIA. NCZ007>011-021>028-038>043-073>078-083>086-088-089-100315- /O.EXP.KRAH.WI.Y.0005.000000T0000Z-091210T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 901 PM EST WED DEC 9 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING. WINDS HAVE GENERALLY DECREASED THIS EVENING TO 10 TO 20 MPH... WITH GUSTS 30 MPH OR LESS. THUS... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BSD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Dec 8, 7:08 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 8, 7:08 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 708 PM EST TUE DEC 8 2009 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH ACROSS THE CAROLINAS OVERNIGHT... BRINGING WIDESPREAD RAIN TO THE AREA THIS EVENING AND OVERNIGHT...FOLLOWED BY A CHANCE OF SHOWERS AND AN ISOLATED THUNDERSTORM THROUGH MIDDAY WEDNESDAY AS A COLD FRONT PUSHES EAST THROUGH THE STATE. A COLD ARCTIC HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY...BRINGING BELOW NORMAL BY THE END OF THE WEEK. ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 230 PM TUESDAY... OVERVIEW...A SURFACE LOW OVER THE CENTRAL PLAINS WILL MOVE NE THROUGH THE MID MS VALLEY TODAY AND INTO THE GREAT LAKES REGION ON WEDNESDAY. A WARM FRONT ATTENDANT TO THE LOW PRESSURE SYSTEM WILL LIFT NORTH ACROSS THE SOUTHEAST AND CAROLINAS THIS EVENING AND OVERNIGHT...WITH A SECONDARY AREA OF LOW PRESSURE EXPECTED TO DEVELOP ALONG THE WARM FRONT. THE WARM FRONT WILL LIFT NORTH OF THE AREA WEDNESDAY MORNING...WITH A COLD FRONT QUICKLY CROSSING THE AREA FROM THE WEST BY THE AFTERNOON. MAIN CONCERNS ARE 1)SEVERE WX THREAT LATE TONIGHT THROUGH LATE WEDNESDAY MORNING...2)MINOR FLOODING THREAT... AND FINALLY 3)GUSTY WINDS WEDNESDAY AFTERNOON BEHIND THE FRONT. 1)SEVERE WX THREAT... UPPER LEVEL SHORTWAVE FORCING/DYNAMICS PALES IN COMPARISON TO LAST WEEKS CLOSE CALL...BUT NON-SEVERE EVENT...AS THE PRIMARY UPPER WAVE REMAINS FAR REMOVED FROM THE AREA...LIFTING NE ACROSS THE OHIO VALLEY AND GREAT LAKES. ALTHOUGH THE LOWER AND DEEP LAYER KINEMATICS/SHEAR WILL REMAIN QUITE IMPRESSIVE...SUFFICIENT INSTABILITY WILL BE CONFINED TO THE COASTAL SECTIONS OF THE CAROLINAS...AS BOTH THE NAM AND GFS DEPICT MUCAPE VALUES OF ONLY 200 TO 300 J/KG. BELIEVE THE BETTER SEVERE THREAT WILL OCCUR WITH A CONVECTIVE LINE SEGMENT CROSSING THE FORECAST AREA ATTENDANT TO THE FRONTAL PASSAGE LATE WEDNESDAY MORNING AND INTO THE EARLY AFTERNOON AS MODELS SHOW FAVORABLE INVERTED-V SOUNDINGS AND DCAPE VALUES OF 750 TO 900 JOULES. EVEN IF THE CONVECTION REMAINS VERY LOW TOPPED AND A VOID OF LIGHTNING.. WE COULD STILL SEE SOME NON-CONVECTIVE WIND DAMAGE WITHIN SOME OF THE STRONGER SHOWERS FROM DOWNWARD MOMENTUM TRANSPORT AS MODELS SHOW 60 TO 70 KT H8 JET TRAVERSING THE AREA. WILL CONTINUE TO HIGHLIGHT A MARGINAL SEVERE THREAT IN THE HWO ACROSS THE EASTERN HALF OF THE FORECAST AREA...FROM US HIGHWAY 1 EAST. 2)MINOR FLOODING THREAT... STRONG GULF AND ATLANTIC MOISTURE TRANSPORT INTO CENTRAL NC WILL ADVECT A PLUME OF HIGH (300-350 PERCENT OF NORMAL OR NEAR 1.67 )PWAT AIRMASS INTO CENTRAL NC OVERNIGHT. THIS IS SUPPORTED WELL BY SATELLITE...WITH DERIVED BLEND TPW CURRENTLY BEING OBSERVED OVER LA AND MS. INITIALLY...THE RESULTANT STRONG ISENTROPIC LIFT WILL OVERSPREAD THE AREA AS THE WARM FRONT LIFTS NORTH OVER THE AREA...WITH HIGHEST QPF EXPECTED ACROSS THE WESTERN NC...IN AND NEAR THE WEDGE AIR MASS AS THE MOIST AIR ASCENT IS AUGMENTED BY BEING FORCED UP THE COLD DOME. CENTRAL NC COULD RECEIVE A HALF INCH TO INCH FROM THIS WARM ADVECTION RAIN...BEFORE PRECIP TAKES ON A CONVECTIVE NATURE AS WARM SECTOR LIFTS NORTH ACROSS THE AREA... ERODING THE WEDGE FROM SE TO NW. AS PREVIOUSLY MENTIONED... A CONVECTIVE THREAT CONTINUES INTO THE LATE MORNING...THROUGH THE EARLY AFTERNOON HOURS. HARD TO DETERMINE HOW WIDESPREAD THE CONVECTIVE SWATCH WILL BE...BUT SOME AREAS COULD SEE ANOTHER HALF INCH OR MORE. NEARLY ALL STREAMS AND RIVERS FLOWING ABOVE NORMAL AND THE GROUND REMAINS NEAR SATURATION AFTER A RAINFALL EVENT LAST WEEK. THREE HOUR FLASH FLOOD GUIDANCE ACROSS THE AREA RANGES FROM AROUND 2 INCHES WEST OF INTERSTATE 95 TO AROUND 3 INCHES EAST OF INTERSTATE 95. AS SUCH...THE EXPECTED RAINFALL FROM THIS EVENT OF ONE HALF TO ONE INCH WOULD NOT CAUSE FLOOD ISSUES. HOWEVER...IF RAINFALL TOTALS WERE TO EXCEED THE FORECAST RANGE... SITE SPECIFIC SCENARIOS SUGGEST THAT IT WOULD TAKE 1.5 INCHES OR MORE WITHIN A 2 HOUR PERIOD TO CAUSE FLOODING ON URBANIZED SMALLER STREAMS...NORTHEAST CREEK IN DURHAM...CRABTREE CREEK IN WAKE COUNTY...AND BUFFALO CREEK IN THE TRIAD. THESE SCENARIOS WOULD BE MOST LIKELY IF WE WERE TO GET ENOUGH ANTECEDENT RAINFALL (AND IT WOULDNTT HAVE TO BE MUCH...SAY...0.25 INCHES) TO COMPLETELY SATURATE THE GROUND AND PRIME RUNOFF CHARACTERISTICS PRIOR TO HEAVIER...CONVECTIVE RAIN. FINALLY...A WIDESPREAD 1.5 INCH STORM TOTAL RAINFALL WOULD LIKELY CAUSE MINOR MAINSTEM RIVER FLOODING TO RECUR ON THE HAW...NEUSE...AND TAR RIVERS. 3)STRONG WINDS WEDNESDAY AFTERNOON...FORECAST SOUNDINGS SHOW DEEP MIXING TO AROUND 800MB WEDNESDAY AFTERNOON...IMMEDIATELY BEHIND THE FRONT. WITH 40 TO 50 KTS THROUGH THE MIXED LAYER... AREAS ACROSS CENTRAL NC WILL LIKELY SEE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE WEDNESDAY AFTERNOON AS LOW-LEVEL LAPSE RATES STEEPEN FROM STRONG AFTERNOON HEATING. TECHNICALLY SPEAKING...THESE WINDS ARE BELOW WIND ADVISORY CRITERIA(WIND ADVISORY IS SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 58 MPH). HOWEVER DUE TO ANTECEDENT SATURATED SOILS...WINDS OF THESE MAGNITUDES COULD RESULT IN DOWNED TREES AND POWER-LINES. A WIND ADVISORY MAY BE NEEDED SIMPLY FOR SIGNIFICANT IMPACT IT COULD HAVE ON THE PUBLIC. WILL FORGO ADVISORY FOR NOW...HAVE HIGHLIGHT THE THREAT IN THE HWO. TEMPERATURES...NO MAJOR CHANGES IN TEMPS THROUGH THE PERIOD. WILL CONTINUE WITH A NON-DIURNAL TEMPERATURE TREND OVERNIGHT WITH TEMPERATURES RISING OVERNIGHT. HIGHS WEDNESDAY IN THE IN THE LOWER TO MID 60S NW TO MID 70S SE. MUCH COOLER WEDNESDAY NIGHT WITH LOWS IN THE MID TO UPPER 30S NW TO MID 40S SE. && .SHORT TERM (THURSDAY THROUGH FRIDAY NIGHT)... AS OF 230 PM TUESDAY... THURSDAY AND THURSDAY NIGHT: STRONG COLD FRONT IS EXPECTED TO HAVE PROGRESSED THROUGH THE AREA BY 12Z THU MORNING...AND FCST SOUNDINGS SHOW PRONOUNCED MID-LEVEL SUBSIDENCE AND DRYING...WITH PWAT VALUES FALLING BELOW 0.25 DURING THE DAY. AS A RESULT...EXPECT CLEAR OR MOSTLY CLEAR SKIES ON THU... WITH CLEAR SKIES THU NIGHT AS ARCTIC HIGH PRESSURE MOVES TOWARD THE AREA FROM THE WEST. 1000-850 MB THICKNESSES ARE EXPECTED TO FALL DURING THE DAY THU IN ASSOC/W COLD ADVECTION...INTO THE 1300-1320M RANGE BY 00Z FRI. THICKNESSES ARGUE FOR TEMPS VERY NEAR OR SLIGHTLY UNDER MOS GUIDANCE...AND WILL FORECAST MAX TEMPS RANGING FROM 48-55F FROM NW-SE. THICKNESSES ARE EXPECTED TO PLUMMET THU NIGHT AS ARCTIC HIGH PRESSURE BUILDS CLOSER TO THE AREA...AND A GFS/ECMWF BLEND SUGGESTS THICKNESSES IN THE 1260-1280M RANGE BY 12Z FRI...COLDEST NORTH AND WARMEST SOUTH. ALTHOUGH COLD ADVECTION WILL STILL BE UNDERWAY AND THERE MAY BE A LIGHT NW WIND THROUGH THE OVERNIGHT HOURS...EXPECT THAT THE TYPICAL SHELTERED LOCATIONS WILL BE ABLE TO GO CALM BY SUNRISE AS THE SURFACE HIGH MOVES CLOSE TO OR OVER THE SOUTHERN APPALACHIANS. WILL FORECAST CHILLY LOW TEMPS SIMILAR OR SLIGHTLY LOWER THAN WHAT MOS GUIDANCE IS SUGGESTING...RANGING FROM 23-29F ACROSS THE AREA. FRIDAY: ARCTIC HIGH PRESSURE IS PROGGED TO BE CENTERED DIRECTLY OVER THE CAROLINAS AND MID-ATLANTIC ON FRIDAY. A BLEND OF GFS/ECMWF THICKNESSES ARE QUITE COLD...STARTING OUT AT 1260-1280M AND RISING ONLY TO 1295-1305M BY 21-00Z. DECIDED TO BASE HIGH TEMPS PRIMARILY ON THICKNESSES GIVEN EXPECTED FULL SUN AND LITTLE/NO ADVECTION... AND THAT ARGUES FOR HIGHS RANGING FROM 40-46F...COOLEST NORTH AND WARMEST SOUTH. THIS IS A FEW DEGREES BELOW MOS GUIDANCE IN MOST INSTANCES. FRIDAY NIGHT: FAST MOVING SOUTHERN STREAM IMPULSES ARE EXPECTED TO TRAVERSE THE SOUTHERN CONUS FRIDAY NIGHT...ENHANCING PRECIPITATION IN VICINITY OF A BAROCLINIC ZONE ALONG THE GULF COAST AND INITIATING WEAK CYCLOGENESIS IN VICINITY OF LA/MS BY 12Z SAT...WITH A SECONDARY LOW (OR SHARPENING INVERTED TROUGH) DEVELOPING IN VICINITY OF A BAROCLINIC ZONE JUST OFF THE SOUTHEAST (GA/FL) COAST. THE LATEST 12Z MODEL GUIDANCE IS INDICATING THAT PRECIPITATION ASSOC/W SOUTHERN STREAM SHORTWAVE ENERGY AND INCREASING ISENTROPIC LIFT/WARM ADVECTION OVER THE DEEP SOUTH AND SOUTHEAST STATES SHOULD REMAIN SOUTH OF CENTRAL NC THROUGH 12Z SAT. AS A RESULT...WILL KEEP THE FORECAST DRY FRIDAY NIGHT...ALTHOUGH PRECIPITATION MAY BE PRECARIOUSLY CLOSE TO THE AREA BY SUNRISE. EXPECT INCREASING CLOUD COVER THROUGHOUT THE NIGHT...AND AS A RESULT...WILL KEEP LOW TEMPS SEVERAL DEGREES WARMER THAN THU NIGHT...RANGING FROM 29-33F... COLDEST NW AND WARMEST SE. LOW TEMPS WILL HIGHLY DEPEND ON THE TIMING/ARRIVAL OF MID-LEVEL CLOUD COVER FROM THE SOUTHWEST. -VINCENT && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... SATURDAY THROUGH SATURDAY NIGHT: VERY INTERESTING (AND DIFFICULT) FORECAST CONTINUES FOR THIS PERIOD. THE LATEST 12Z GFS/ECMWF/CANADIAN MODEL GUIDANCE HAS TRENDED CLOSER TOGETHER W/REGARD TO THE TIMING/TRACK OF LOW PRESSURE OFF THE SOUTHEAST COAST ON SAT/SAT NIGHT...HOWEVER...DIFFERENCES IN PRECIPITATION AMOUNTS AND THICKNESSES BETWEEN THE MODELS CONTINUE TO PLAGUE THE P-TYPE FORECAST FOR CENTRAL NC. THE SYNOPTIC PATTERN FOR THIS UPCOMING EVENT WILL BE VERY LOW AMPLITUDE...WITH UPPER LEVEL SUPPORT IN THE FORM OF FAST MOVING SOUTHERN STREAM SHORTWAVE IMPULSES TRAVERSING THE SOUTHERN CONUS. AS A RESULT...DESPITE VERY GOOD AGREEMENT AMONG THE MAJOR FCST MODELS IN THE 96-120HR PORTION OF THE FCST...IT IS DIFFICULT TO BELIEVE THAT SUCH SUBTLE SOUTHERN STREAM ENERGY IS BEING HANDLED CORRECTLY BY THE MODELS AT THIS RANGE...ESPECIALLY CONSIDERING THAT THE AFOREMENTIONED SOUTHERN STREAM ENERGY DOES NOT APPEAR TO MOVE ONSHORE THE CA/MEXICO COAST (BEGIN TO GET SAMPLED BY THE RAOB NETWORK) UNTIL LATE THU OR EARLY FRI. AS A RESULT...IT IS DIFFICULT TO HAVE MUCH CONFIDENCE IN THE EXACT TRACK/STRENGTH OF THE LOW PRESSURE SYSTEM EXPECTED TO DEVELOP ALONG/OFF THE SOUTHEAST AND CAROLINA COAST LATE SAT AND SAT NIGHT. SO...ALTHOUGH THE MAJOR FORECAST MODELS CONTINUE TO SUGGEST A VERY GOOD CHANCE FOR PRECIPITATION...PARTICULARLY FROM SAT AFTERNOON INTO THE OVERNIGHT HOURS...THE P-TYPE FORECAST REMAINS PROBLEMATIC. ALTHOUGH WE WILL HAVE AN ARCTIC HIGH PRESSURE SYSTEM INITIALLY IN PLACE ACROSS THE AREA SATURDAY MORNING...ALL FCST MODELS SHOW THIS AS A TRANSITORY FEATURE...WEAKENING AND MOVING OFFSHORE TO THE NORTHEAST DURING THE DAY SATURDAY...INDICATING THAT OTHER THAN INITIAL EVAP COOLING (AND A HYBRID WEDGE)...THERE WILL BE LITTLE TO KEEP THE ATMOSPHERE FROM WARMING AFTERWARD...PARTICULARLY IN THE FACE OF STRENGTHENING WARM ADVECTION. IF YOU WERE TO *PERFECT PROG* THE 12Z GFS SOLUTION...WE WOULD SEE PRECIPITATION BEGINNING AS SNOW OR A RAIN/SNOW MIX ALONG/WEST OF HWY 1 SATURDAY AFTERNOON... TRANSITIONING TO ALL RAIN (A COLD MISERABLE RAIN) WITHIN A FEW HOURS AS WARM ADVECTION STRENGTHENS IN THE LOWER LEVELS. THE EXCEPTION WOULD BE THE CLIMATOLOGICALLY FAVORED TRIAD/NW PIEDMONT AREA...WHERE A TRANSITION TO FREEZING RAIN WOULD BE POSSIBLE FOR SEVERAL HOURS BEFORE IT WOULD LIKELY BECOME SELF-LIMITING IN THE ABSENCE OF PERSISTENT LOW-LEVEL COLD/DRY AIR ADVECTION. THE MAIN POINT HERE IS THAT THIS EVENT IS NOT TYPICAL OF ONE THAT WOULD BE EXPECTED TO PRODUCE SIGNIFICANT WINTER WEATHER IN CENTRAL NC. WITH ALL OF THE ABOVE IN MIND...HAVE DECIDED TO UP POPS TO LIKELY (60%) ACROSS THE ENTIRE AREA...WITH THE BEST CHANCE FOR PRECIP FROM SAT AFTERNOON THROUGH SUNRISE SUNDAY MORNING. FOR HIGH TEMPS SAT...WILL SHOW A RANGE OF 37-45F FROM NW-SE...HOWEVER...FCST SOUNDINGS ARE SUGGESTING THAT MUCH OF THE AREA MAY REMAIN IN THE 30S FOR THE ENTIRE DAY AS A HYBRID WEDGE DEVELOPS AND LOCKS IN...AND THE HIGH TEMP FCST MAY NEED TO BE ADJUSTED DOWNWARD...ESPECIALLY IF ALL MODELS CONTINUE TO INDICATE AN ENTIRELY OFFSHORE LOW TRACK. HAVE DECIDED TO INTRODUCE A RAIN/SNOW MIX ALONG/WEST OF HWY 1 AT THE ONSET OF PRECIPITATION...AS DISCUSSED ABOVE. WILL FORECAST LOW TEMPS SAT NIGHT RANGING FROM 33-40F NW-SE. SUNDAY THROUGH TUESDAY: NEAR NORMAL TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA FOR SUNDAY/MONDAY IN THE WAKE OF THE DEPARTING SOUTHERN STREAM LOW PRESSURE SYSTEM...WITH HIGH PRESSURE BUILDING BACK TOWARD/INTO THE AREA. HOWEVER...AN ACTIVE PATTERN IS EXPECTED TO CONTINUE...AND ANOTHER POTENT STORM SYSTEM APPEARS TO BE ON THE HORIZON FOR THE MID-ATLANTIC/CAROLINAS BY EARLY/MID WEEK...WITH PRECIPITATION CHANCES INCREASING ON TUE. -VINCENT && .AVIATION /00Z WEDNESDAY THROUGH SATURDAY/... AS OF 655 PM TUESDAY... RAIN SPREADING NORTHWARD IN AN INCREASING S-SE FLOW ABOVE THE SURFACE WILL ENTRENCH A COOL STABLE AIR MASS NEAR THE SURFACE. THE PRECIP FALLING THROUGH THIS LAYER WILL CAUSE WIDESPREAD IFR/LIFR CEILINGS AND IFR VISIBILITIES OVERNIGHT INTO WEDNESDAY MORNING. A STRONG AREA OF LOW PRESSURE LIFTING N-NE FROM THE MID MS VALLEY INTO THE WESTERN GREAT LAKES WILL STRENGTHEN THE LOW LEVEL WINDS ACROSS CENTRAL NC. THIS WILL LEAD TO LOW LEVEL WIND SHEAR CONDITIONS AS WINDS NEAR 1500 FT INCREASE TO AROUND 50KTS WHILE SURFACE WINDS WILL BE AROUND 15KTS. AFTER 14Z WEDNESDAY...A SURFACE WARM FRONT WILL SURGE NORTH. THIS WILL INCREASING LOW LEVEL MIXING...LEADING TO STRONG SLY FLOW AT THE SURFACE WITH SUSTAINED WINDS NEAR 20KTS AND FREQUENT GUSTS 30-35KT. WINDS WILL VEER TO A WESTERLY DIRECTION AND SLOWLY SUBSIDE WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT DRIFTS EAST ACROSS THE AREA. A COLD AND DRY ARCTIC HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA ON THURSDAY...BRING VFR CONDITIONS THROUGH FRIDAY. THE NEXT CHANCE FOR SUB VFR CONDITIONS WILL ARRIVE SATURDAY AS ANOTHER LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE GULF COAST AND MOVE INTO THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL/MONEYPENNY SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...WSS
Hazardous weather outlook, Dec 8, 4:25 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 425 PM EST TUE DEC 8 2009 NCZ007>010-021>026-038>041-073>076-083-084-091030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 425 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. POWERFUL STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND GREAT LAKES TONIGHT. THIS SYSTEM WILL SPREAD RAIN ACROSS OUR REGION WHICH MAY BE HEAVY AT TIMES ACROSS THE PIEDMONT. RAINFALL WILL TOTAL AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS. WATER LEVELS ON RIVERS AND STREAMS ACROSS THE AREA MAY RISE IN RESPONSE TO THE RAIN... AND AREAS WITH POOR DRAINAGE MAY EXPERIENCE STANDING WATER... HOWEVER WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS WILL INCREASE WEDNESDAY TO 15 TO 20 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE... ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON. AS A COLD FRONT CROSSES THE REGION WEDNESDAY AFTERNOON...SCATTERED SHOWERS MAY PRODUCE WIND GUSTS UP TO 45 MPH. PEOPLE ARE ADVISED TO PREPARE FOR THE STRONG GUSTY WINDS BY MOVING OR SECURING UNFASTENED ITEMS SUCH AS GARBAGE CANS... OUTDOOR HOLIDAY DISPLAYS... AND PATIO FURNITURE. NCZ011-027-028-042-043-077-078-085-086-088-089-091030- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 425 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. POWERFUL STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND GREAT LAKES TONIGHT. WHILE THE THREAT OF ISOLATED SEVERE THUNDERSTORMS AND ISOLATED TORNADOES HAS DIMINISHED...THIS SYSTEM WILL SPREAD RAIN ACROSS THE SANDHILLS AND COASTAL PLAIN. A FEW HEAVIER SHOWERS WILL BE POSSIBLE TOWARD MORNING. RAINFALL AMOUNTS AROUND OR SLIGHTLY HIGHER THAN A HALF INCH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS WILL INCREASE WEDNESDAY TO 15 TO 20 MPH WITH GUSTS OF 35 TO 40 MPH POSSIBLE... ESPECIALLY FROM LATE MORNING THROUGH WEDNESDAY AFTERNOON. AS A COLD FRONT CROSSES THE REGION WEDNESDAY AFTERNOON...SCATTERED SHOWERS MAY PRODUCE WIND GUSTS UP TO 45 MPH. PEOPLE ARE ADVISED TO PREPARE FOR THE STRONG GUSTY WINDS BY MOVING OR SECURING UNFASTENED ITEMS SUCH AS GARBAGE CANS... OUTDOOR HOLIDAY DISPLAYS... AND PATIO FURNITURE.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:44 AM EST | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 31 min |
| Dec 9, 12:51 PM EST | River Flood Warning | RAH | Johnston | 52 hr |
| Dec 9, 2:51 PM EST | River Flood Warning | RAH | Johnston | 13 hr |
Nearby
Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.